Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Apr 10, 2021, 1:33 AM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 10, 2021, 3:00 AM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 18.1
The text
As transmitted.
671
WHUS54 KMOB 100633
SMWMOB
GMZ630>632-650-670-100800-
/O.NEW.KMOB.MA.W.0071.210410T0633Z-210410T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
133 AM CDT Sat Apr 10 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 300 AM CDT.
* At 132 AM CDT, a strong thunderstorm capable of producing
waterspouts was located 24 nm south of Farewell Buoy, moving north
at 35 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Gaillard Island, Sand Island Lighthouse, Bon Secour Bay, Farewell
Buoy, Middle Bay Light, Heron Bay, Point Clear, Fairhope Pier,
Dauphin Island Bridge and Fort Gaines.
LAT...LON 3025 8818 3025 8807 3026 8818 3071 8800
3068 8792 3041 8791 3038 8784 3047 8780
3040 8782 3039 8778 3035 8783 3028 8768
3022 8803 3025 8764 2953 8795 2963 8818
2990 8832
TIME...MOT...LOC 0632Z 201DEG 35KT 2973 8816
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 10, 12:36 AM CDT, 57 minutes earlier.
Area forecast discussion, Apr 10, 12:36 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 AM CDT Sat Apr 10 2021
.AVIATION...
06Z issuance... A complex aviation forecast lies ahead for tonight
into Saturday. Mostly VFR conditions prevail over the region for
the time being, with some isolated spots of MVFR to IFR along
coastal sections of AL and the FL panhandle. A line of strong to
severe thunderstorms is organizing over MS and will continue to
develop and push eastward as a powerful MCS/derecho. This will
result in periods of IFR to LIFR conditions, heavy thunderstorms,
and intense variable winds sustained greater than 30 to 40kts,
gusting to near 50kts or greater at times. This is reflected in
the most recent TAFs with approximate timings via tempo groups.
Ahead of the line, isolated strong to severe thunderstorms are
possible, and will pose the threat for damaging winds, large hail,
and isolated tornadoes. Once the line has pushed through by mid
morning, expect MVFR conditions to prevail amidst a stratiform
rain region over the area that will clear by early afternoon. MVFR
to IFR conditions prevail during the afternoon into evening hours
today. MM/25
&&
.PREV DISCUSSION... /issued 933 PM CDT Fri Apr 9 2021/
NEAR TERM /Now Through Sunday/...A significant severe weather event
is expected to occur over the area mainly from late tonight into
Saturday morning as a powerful squall line plows through the area.
This powerful squall line will likely have become what is known
as a "Derecho", which is a widespread, long-lived and fast moving
line of storms producing (predominately) straight-lined winds. The
cause of this upcoming event is associated with an upper trof
over the Plains advancing towards the Mississippi River valley
through Saturday morning along with the important interaction of
two upper jets and unusually favorable thermodynamics over the
region. The first of these upper jets is located in the eastern
portion of the upper trof and strengthens while the second upper
jet will be in place over Texas into the northwestern Gulf. As the
upper trof advances eastward, this brings the favored right
entrance region of the upper jet on the eastern portion of the
upper trof into phase with the favored left exit region of the
southern stream jet, resulting in what's known as a "coupled jet
structure" with a region of strong upper level divergence.
Currently, a broken line of strong storms extends from northern
Louisiana into northeastern Mississippi, and a second line of
strong storms is located mainly over eastern Oklahoma. As the
coupled jet structure evolves, these two lines of storms merge
into one line - the Derecho - which then pushes quickly through
the forecast area late tonight into Saturday morning, likely
exiting around 10 am. Some other important ingredients in the
development of the Derecho is that despite the late night/early
morning timing, significant instability will be present along and
ahead of the system with MLCAPE values of 1500-2500 J/kg,
potentially even higher, along with a large dome of rain cooled
air which develops immediately in the wake of the fast advancing
storms. Another important ingredient in this severe weather event
is that unusually steep lapse rates around 8C/km from 800-650 mb
are noted in model soundings ahead of the approaching Derecho. In
addition, 0-6 km bulk shear values will be 50+ knots, and 0-3 km
helicity values will be around 300 m2/s2, potentially 400 m2/s2.
Isolated to scattered supercells will also develop in advance of
the Derecho. Damaging winds, large hail and tornadoes are all
possible as the storms move through. Through tonight, the Storm
Prediction Center (SPC) has a Moderate Risk for interior southeast
Mississippi and much of southwest Alabama, with an Enhanced Risk
over nearly all of the remainder of the area. For Saturday
morning, SPC has an Enhanced Risk along and east of I-65 with a
slight risk over much of the remainder of the area as the Derecho
and leading supercells move through the remainder of the area.
Please ensure that you have a way to receive weather alerts and
warnings for this weather event. Categorical pops remain in place
overnight into Saturday morning, then dry conditions develop first
over western portions of the area early Saturday afternoon then
the remainder of the area later in the afternoon. Dry conditions
are expected to prevail Saturday night into Sunday. A High Surf
Advisory is in effect from 1 am tonight until 7 am Sunday due to
breaking waves of 5 to 7 feet in the surf zone. A High Risk of rip
currents remains in effect through Sunday afternoon as well. Lows
tonight will be in the lower 60s except for mid 60s at the coast.
Highs on Saturday will be mostly in the mid to upper 70s. Lows
Saturday night range from the lower to mid 50s along and west of
I-65 with mid 50s to lower 60s further to the east. Highs on
Sunday mainly range from the upper 70s to lower 80s. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
High Surf Advisory until 7 AM CDT Sunday for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
High Surf Advisory until 7 AM CDT Sunday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ631-
632-650-655.
Small Craft Advisory until 7 PM CDT this evening for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:31 PM CDT | River Flood Warning | MOB | Mobile | 63 hr |
| Apr 10, 1:06 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 54 min |
| Apr 10, 1:15 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 45 min |
| Apr 10, 1:58 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington, Wilcox | 62 min |
| Apr 10, 2:22 AM CDT | Special Weather Statement | MOB | Mobile | 68 min |
| Apr 10, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 25 min |
| Apr 10, 2:43 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 17 min |
| Apr 10, 2:50 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| Apr 10, 2:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more | 61 min |
| Apr 10, 3:36 AM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 10, 3:53 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Escambia, Mobile and 2 more | 67 min |
| Apr 10, 4:07 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Apr 10, 4:33 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 57 min |
| Apr 10, 4:53 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Covington, Escambia | 52 min |
| Apr 10, 5:10 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Apr 10, 5:28 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 10, 5:40 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Apr 10, 5:44 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Covington, Escambia | 61 min |
| Apr 10, 5:53 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Apr 10, 6:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 10, 6:20 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 40 min |
| Apr 10, 6:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 10, 6:52 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Apr 10, 7:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Apr 10, 7:30 AM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 10, 9:28 AM CDT | River Flood Warning | MOB | Baldwin | 11 hr |
| Apr 10, 9:33 AM CDT | River Flood Warning | MOB | Baldwin | 5 hr |
| Apr 10, 3:46 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 44 min |
| Apr 10, 4:30 AM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Apr 10, 5:57 AM CDT | Tornado Warning | MOB | Okaloosa | 33 min |
| Apr 10, 6:18 AM CDT | Tornado Warning | MOB | Okaloosa | 12 min |
| Apr 10, 7:35 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Apr 10, 7:39 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Apr 10, 9:38 AM CDT | River Flood Warning | MOB | Okaloosa | 11 hr |
| Apr 10, 3:11 AM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 37 min |
| Apr 10, 4:31 AM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 3 hr |
| Apr 10, 5:16 AM CDT | Flash Flood Warning | MOB | George, Perry, Stone | 4 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.